MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F TL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redt4711 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "during picc insertion, vessel was accessed with steel needle, introducer wire was deployed and advanced approximately 10cm.Upon failure to advance further, the inserting nurse attempted to remove the steel needle along with the introducer wire simultaneously.The introducer wire would not come out, so the steel needle was removed and the wire could not be removed.Vascular surgery was consulted and the wire was successfully removed by the surgeon by applying increased traction on the wire.The wire is intact but the tip is bent at a 90 degree angle.".
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint that the guidewire was tied in a knot was confirmed and it appeared that the guidewire was damaged during use.One 0.018¿ x 50cm guidewire was received in its hoop.The tip straightener was not returned with the hoop.A knot was observed in the coiled segment of the guidewire 1.5mm from the distal weld tip.A microscopic examination revealed a red colored biological residue within the knotted section of the guidewire.A tactual investigation revealed that the weld tip was intact.Due to the evidence of use on the guidewire, it appeared that the wire inadvertently folded over itself and was twisted into a knot during the procedure.It was reported that the guidewire was inserted through the needle, but could not be removed after the wire could not be advanced.Had the knot existed prior to use, the wire would not have fit through the needle.No manufacturing related defects were noted on the complaint sample.A lot history review (lhr) of redt4711 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F TL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9769904
Report Number3006260740-2020-00680
Device Sequence Number2495643
Product Code LJS
UDI-Device Identifier00801741188831
UDI-Public(01)00801741188831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue NumberCK000886
Device Lot NumberREDT4711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1